advertisement
Question
Posted by: M | 2010/04/04

Tit for tat?

Husband had affair last year, I didnt take it well - we are working things out and seem to be going well. Im on cipralex and have started reducing dose to come off soon. There is a friend of a friend who has paid me some compliments and now I just cant get this guy out of my mind - I dont know if its just because he was being nice to me but there is a spark between us. I dont know if its because my dose is reduced now that Im feeling like this, or if somewhere deep down Im wanting to have an affair with him just to get back at my husband??? I am very anti affair and have never had thought like this before.

Please could you let me know if my feelings are normal / abnormal under the circumstances. I have decided to not go to any events where he will be because he is making my mind spin!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

People who try tit for tat, usually end up with an awful lot of tat.
Cipralex is an antidepressant, and can help treat actual chemical depression ; otherwise, it does not help one deal with the emotional reactions to discovering one's partner is cheating - at most it would only serve as an expensive placebo. Only CBT style counselling might help one deal with such a psychologically painful situation.
Wheny ou are emotionally sore, you are also highly vulnerable both to exploitation by others who may take advantage of the situation, or to making unwiose decisions because you are so anxious to find a source of encouragement and comfort.
And I agree with Phil - don't let the situation turn you into the sort of person you don't like or wan to be

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Phil | 2010/04/05

Pleasure Me, hope you can work things out.

Reply to Phil
Posted by: m | 2010/04/05

Thank you Phil. Your point no 4 is just what I needed to hear right now.

Reply to m
Posted by: cybershrink | 2010/04/05

People who try tit for tat, usually end up with an awful lot of tat.
Cipralex is an antidepressant, and can help treat actual chemical depression ; otherwise, it does not help one deal with the emotional reactions to discovering one's partner is cheating - at most it would only serve as an expensive placebo. Only CBT style counselling might help one deal with such a psychologically painful situation.
Wheny ou are emotionally sore, you are also highly vulnerable both to exploitation by others who may take advantage of the situation, or to making unwiose decisions because you are so anxious to find a source of encouragement and comfort.
And I agree with Phil - don't let the situation turn you into the sort of person you don't like or wan to be

Reply to cybershrink
Posted by: Phil | 2010/04/04

I am going to give you my opinion which isn''t nessasrily right. But from my own experience.

1. Once one of the partners had an affair, things can and will never be the same. How can it?
2. It is just a matter of time before one realises that you can''t continue living with something eating at you like cancer.
3. Your feelings are very normal, and this is part of problem mentioned in point 1 and 2.
4. My adivice, it will be a mistake. It will " forever"  make you into a person that you are not. A person that you never wanted to be. A person who went against all your vows.

Remember, once you have done it, you will forever be an adulltress, no matter if no one ever finds out. You, will have to live with yourself, and that can eventually cause you more harm then good.
I hope you do the right thing.

Reply to Phil

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement